Alert archive / Virginia / High Wind Watches in 2007

High Wind Watch 4, NWS Blacksburg, VA

December 1, 200722 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this high wind watch at Dec 1, 2007, 12:58 PM EST for 22 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 2, 2007, 4:22 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 12:58 PM EST (17:58 UTC)
In effect from
Dec 2, 2007, 4:22 AM EST
Expired
Dec 2, 2007, 1:14 PM EST
In force
9 hr
Issued by
NWS Blacksburg, VA
All 25 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 011758
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EST SAT DEC 1 2007

...STRONG WINDS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT.
VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF
THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT.


NCZ001-002-018-VAZ011>020-020200-
/O.NEW.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
1258 PM EST SAT DEC 1 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 65 MPH LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS71 KRNK 020218
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EST SAT DEC 1 2007

...STRONG WINDS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT.
VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE
OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY
NIGHT.

NCZ001-002-018-VAZ011>020-021030-
/O.CON.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
918 PM EST SAT DEC 1 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 65 MPH LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KRNK 020922
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 AM EST SUN DEC 2 2007

...STRONG WINDS LATE TONIGHT THROUGH MONDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT.
VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE
OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY
NIGHT.

VAZ009-010-022>024-021730-
/O.EXA.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
SMYTH-BLAND-ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...MARION...BLAND...SALEM...FINCASTLE...
LEXINGTON
422 AM EST SUN DEC 2 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 60 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED
TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NCZ001-002-018-VAZ011>020-021730-
/O.CON.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS
422 AM EST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE MONDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE MONDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 65 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER
DOWNED TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER
OUTAGES. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KRNK 021814
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EST SUN DEC 2 2007

...STRONG WINDS LATE TONIGHT THROUGH MONDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. VERY
STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE
FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT.

NCZ001-002-018-VAZ015-016-030215-
/O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
/O.NEW.KRNK.HW.W.0008.071203T0500Z-071204T0900Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
114 PM EST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 65 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES
COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED  WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 

$$

VAZ009-011>014-017>020-030215-
/O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
/O.NEW.KRNK.HW.W.0008.071203T0500Z-071204T0900Z/
SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-
BATH-
INCLUDING THE CITIES OF...MARION...PEARISBURG...WYTHEVILLE...
PULASKI...RADFORD...BLACKSBURG...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
114 PM EST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS
TO 60 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES
COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED  WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

VAZ010-022>024-030215-
/O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/
/O.NEW.KRNK.WI.Y.0028.071203T0500Z-071204T0900Z/
BLAND-ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...BLAND...SALEM...FINCASTLE...LEXINGTON
114 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS
TO 55 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.


$$

NCZ003-019-VAZ007-032>035-WVZ042>045-030215-
/O.NEW.KRNK.WI.Y.0028.071203T0500Z-071204T0900Z/
SURRY-WILKES-TAZEWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-
SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...BLUEFIELD...HINTON...
UNION...LEWISBURG
114 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
TUESDAY. 

NORTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS
TO 50 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.


$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 12:11 PM EST, 47 minutes earlier.

Area forecast discussion, Dec 1, 12:11 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 PM EST SAT DEC 1 2007

.SYNOPSIS...
HIGH PRESSURE RIDGED ACROSS THE AREA FROM THE NORTH WILL SLIDE EAST
REACHING THE MID ATLANTIC COAST THIS EVENING. A STRONG COLD FRONT
WILL APPROACH ON SUNDAY...BRINGING A LIKELYHOOD OF RAINFALL TO THE
ENTIRE FCST AREA...AND THEN BEHIND IT A WINDY AND COLD AIR MASS
THAT WILL LIKELY LAST FOR SEVERAL DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOUNTAIN WAVE CLOUDS FROM EARLIER CONTINUE TO DIMINISH WHICH
SHOULD ALLOW FOR A FEW HOURS OF SUNSHINE THIS AFTERNOON BEFORE
ADDED MID/HIGH LEVEL MOISTURE SPILLS IN FROM THE WEST/NW LATER ON.
THUS TRIMMING BACK CLOUDS SOME THRU EARLY AFTERNOON GIVEN DRY
AIR/HIGH PRESSURE IN PLACE AND MODELS TENDENCY TO HOLD BACK CLOUDS
UNTIL MID/LATE AFTERNOON. OTRW EXPECTING SUNSHINE THRU CI/AC WITH
TEMPS SURGING BACK TO ABOVE 50 MOST SPOTS. 12Z THICKNESS EVEN
SHOWING SOME READINGS POSSIBLY CLOSE TO 60 SE...SO BUMPED UP
HIGHS A LITTLE SOUTH WHILE KEEPING 50-55 MOUNTAINS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE SFC HIGH REMAINS ANCHORED TO THE COAST TONIGHT WHILE THE
PRESSURE GRADIENT TIGHTENS IN THE WEST IN RESPONSE TO STRONG SFC LOW
PRESSURE TRACKING FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST. SO
ANOTHER DIFFICULT TEMP FCST WITH POTENTIAL DECOUPLING AND COLD TEMPS
IN THE EASTERN 2/3RDS OF THE CWA...DEPENDANT ON THE EXTENT AND
THICKNESS OF HIGH CLOUDS THAT ARE SURE TO BE OVERHEAD AT TIMES. IN
THE WEST A SOUTHERLY BREEZE WILL LIKELY KEEP THE LOWER LEVELS MIXED
ONCE AGAIN AND KEEP TEMPS UP.

WARM CONVEYOR BELT RAINFALL ASSOC WITH LOW PRESSURE SYSTEM MOVING
INTO THE UPPER GREAT LAKES ON SUNDAY...BUT WELL OUT AHEAD OF THE
COLD FRONT...WILL MOVE INTO THE FCST AREA DURING THE LATTER HALF OF
THE DAY. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE TOO SIGNIFICANT BUT
SOME AREAS COULD SEE AROUND A HALF INCH. IN SITU COLD AIR DAMMING IS
EXPECTED TO KEEP HIGHS IN THE 40S ACROSS THE NORTH-CENTRAL PORTIONS
OF THE CWA WHILE READINGS PUSH INTO THE 50S IN THE SOUTHWEST AND
SOUTHEAST. STRONG COLD FRONT MOVES THROUGH THE AREA LATE SUNDAY
NIGHT AND A STRONG WIND EVENT WILL BE SETTING UP AS A SECONDARY SFC
LOW DEVELOPS OFF THE NEW ENGLAND COAST AND RAPIDLY DEEPENS. STRONG
COLD AIR ADVECTION...PRESSURE RISES ON THE ORDER OF 2-3MB/HR...AND
CYCLONIC FLOW WILL RESULT IN ADVISORY OR NEAR ADVISORY WINDS SPEEDS
OVER THE HIGHER ELEVATIONS BY MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE NW FLOW AND TIGHT GRADIENT WILL REMAIN MONDAY MORNING WITH
POTENTIAL FOR WIND ADVISORY CRITERIA EASILY BEING REACHED ACROSS
FAVORED MOUNTAIN AREAS. THE PRESSURE RISES DIMINISH BY MONDAY
AFTERNOON...WITH A LULL IN THE HIGHEST WIND SPEEDS...BUT STILL
BREEZY. MODELS SHOW A SECONDARY SHOT OF HIGH 8H WINDS OF 50 KNOTS
MOVING IN MONDAY EVENING...SO ADDED A SECOND DOSE OF HIGHER WINDS
DURING THE EVENING. SNOW SHOWERS LOOK LIKELY IN FAVORED UPSLOPE
AREAS OF SOUTHEAST WEST VIRGINIA...TAPERING TO ISOLATED INTO THE
NEW RIVER VALLEY. THE SFC FLOW IS ANTICYCLONIC...BUT THE 8H FLOW
IS FAVORED OFF OF LAKE MICHIGAN...AND IS CYCLONIC. SO WILL BE A
TWEENER OF SNOW SHOWERS. ANY ACCUMULATING SNOWS WILL BE CONFINED
TO GREENBRIER COUNTY...AND MAYBE THE HIGHER PEAKS TOWARD FLAT TOP
AND EAST RIVER MOUNTAIN. THE MOISTURE REMAINS AT LOW LVLS INTO
TUESDAY...BUT THE FLOW WEAKENS...SO GRADUALLY LOWER POPS IN THE
UPSLOPE AREAS. WINDS WILL ALSO WEAKEN AS HIGH PRESSURE BUILDS IN
FROM THE GULF COAST STATES.

FOR MIDWEEK AND BEYOND...THE 00Z GFS SEEMS TO BE ODD MODEL OUT
WITH THE PATTERN...SO GOING WITH A BLEND OF THE ECWMF AND
ENSEMBLES PUTS OUR AREA IN NW FLOW THROUGH FRIDAY...WITH A CLIPPER
AFFECTING US IN THE WED-THU TIME FRAME. BY THE WEEKEND...LOOKS
LIKE TEMPERATURES WILL MODIFY AS 5H RIDGE BUILDS A LITTLE OVER THE
SOUTHEAST. ANOTHER FRONT COULD BE AFFECTING US SAT-SAT NIGHT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS SHOULD PREVAIL INTO TONIGHT BEFORE CEILINGS LOWER
AHEAD OF AN APPROACHING COLD FRONT BY EARLY SUNDAY. APPEARS LOW
LEVEL DRY AIR SHOULD HOLD LONG ENOUGH TO PRECLUDE ANY -RA MENTION
UNTIL MIDDAY OR LATER ON SUNDAY SO WONT INCLUDE IN TAF FORECAST.
OTRW THICKENING HIGH CLOUDS LIKELY INTO LATE THIS AFTERNOON WITH
AC CEILINGS OVERNIGHT. SE WINDS ARE ALSO EXPECTED TO INCREASE
LATE TONIGHT AT BLF WITH GUSTS ABOVE 20 KTS POSSIBLE TOWARD
MORNING.

THE COLD FRONT CROSSES THE FCST AREA SUNDAY NIGHT. A SIGNIFICANT
REDUCTION TO VSBY AND CIG IS NOT EXPECTED UNTIL LATE
SUNDAY...WITH CLOUDS THICKENING AND LOWERING LATER SUNDAY
AFTERNOON...DURING THE ONSET OF RAIN SHOWER ACTIVITY.

THE FRONTAL PASSAGE WILL BRING A PERIOD OF STRONG AND GUSTY WINDS
TO THE AREA MONDAY. SURFACE WINDS AT ROA MAY BE AROUND 25
KNOTS...WITH GUSTS TO 40 KNOTS. OTHER SITES WILL SEE WINDS 15 TO
25 KNOTS...WITH GUSTS OF 30 TO 35 KNOTS. CLEARING WILL TAKE PLACE
EAST OF THE BLUE RIDGE MONDAY...BUT LOW LEVEL MOISTURE WILL REMAIN
TRAPPED IN THE MOUNTAINS WITH WIDESPREAD STRATOCU ANTICIPATED FROM
BLF/LWB NORTHWARD...CIGS BKN- OVC010-030.

&&

.FIRE WEATHER...
LIGHTER WINDS ARE EXPECTED THIS AFTERNOON...HOWEVER ANOTHER VERY
DRY AFTERNOON WILL OCCUR WITH RH VALUES DROPPING TO 20 PERCENT OR
LESS FOR A FEW HOURS.

&&

.CLIMATE...
A PUBLIC INFORMATION STATEMENT HAS BEEN ISSUED ADDRESSING THE
FOLLOWING DRY LEVELS FOR THE MONTH OF NOVEMBER.

STATION NOV RECORD  YEAR OF RECORD  NOV 2007 PRECIP    RANKING

ROA      0.44         1960             0.18               #1
LYH      0.19         1922             0.46               #6
DAN      0.28         2001             1.02               #5
RNK      0.14         2001             0.78               #5
BLF      0.46         2001             1.79               #15

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JS
NEAR TERM...JH/JS
SHORT TERM...JS
LONG TERM...WP
AVIATION...JH/JS/WP
FIRE WEATHER...
CLIMATE...
Hazardous weather outlook, Dec 1, 3:43 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 AM EST SAT DEC 1 2007

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-020845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
343 AM EST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT.
STRONG WINDS ARE EXPECTED BEHIND THE FRONT. SUSTAINED WINDS LATE
SUNDAY NIGHT AND MONDAY WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS
OF 35 TO 45 MPH. SUSTAINED WINDS IN THE HIGHER ELEVATIONS ALONG
THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
MAY BE AS HIGH AS 35 MPH....WITH GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ004>006-020-VAZ043>047-058-059-020845-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
343 AM EST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.